Potential Pharmacogenomics (PGx), Human Leukocyte Antigen (HLA) Antiviral to Cephalosporin Crossover Reaction

View at publisher
Authors: Michael J. Schuh, Lydia Halim Girgis
Cited by: 1
References: 11

Abstract

Patient is an HLA-B*57:01 positive, 43-year-old male with a history of diabetes type II and admission 10 weeks ago at another institution for pubic symphysis osteomyelitis and associated pseudomonas. Cefepime IV was started and the patient presented with fevers, aches, agranulocytosis, thrombocytopenia and rash as a suspected side effect of cefepime after 3 weeks of treatment. Cefepime was replaced with piperacillin-tazobactam and symptoms resolved. Question to be resolved is whether an HLA-B*57:01 positive, abacavir sensitive patient could have an agranulocytosis cross reaction to cefepime.

Fields of Study & Subjects

Blood disorders and treatments Pneumocystis jirovecii pneumonia detection and treatment Drug-Induced Adverse Reactions

Publication details

Journal / source
Journal of Pharmacy Practice
Publisher
SAGE Publications
Pages
8971900261448143–8971900261448143
Publication date
6 May 2026
Language
EN